MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR 3.5MM CORTEX SCREWS

SYNTHES GMBH DEPTH GAUGE FOR 3.5MM CORTEX SCREWS
Catalog Number 319.091
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026 the depth gauge was found to be broken by the spd staff.The ball bearing has fallen out (unable to locate), so the outer sleeve just falls off of the depth gauge.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h3, h6: product investigation summary: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the ball and spring components were not returned within the device.Additionally the hook was found deformed.A potential cause for missing components condition is a possible damage of the missing components.However, without further evidence, the complete cause remains undetermined.Properly handling and attention to the approved use of the device diminishes the risk of failure.Potential cause for deformation can be consistent with a component failure that was caused by exposure to unintended forces.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the depth gauge for 3.5mm cortex screws would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: part # 319.091.Synthes lot # h879614.Supplier lot # h879614.Release to warehouse date: 20 jan 2020.Expiration date; na.Supplier: (b)(4).No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 3.5MM CORTEX SCREWS
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key24794770
Report Number8030965-2026-03172
Device Sequence Number15884665
Product Code HTJ
UDI-Device Identifier10886982190000
UDI-Public(01)10886982190000(10)H879614
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number319.091
Device Lot NumberH879614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown